Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 19, 2001, 3:00 PM EDT for Perry County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2001, 3:00 PM EDT (19:00 UTC)
- Expired
- Aug 19, 2001, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Perry County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
259 WUUS53 KJKL 191900 SVRJKL KYC193-191930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT SUN AUG 19 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PERRY COUNTY * UNTIL 330 PM EDT * AT 300 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER ROWDY... OR ABOUT 10 MILES NORTH OF HAZARD...MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 65 MPH AND HAIL UP TO THE SIZE OF NICKELS. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. $$ HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:00 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 19, 2:00 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 200 PM EDT SUN AUG 19 2001 MAIN FORECAST CONCERN IS POPS IN THE FIRST PERIOD. OTHERWISE... GENERALLY BENIGN CONDITIONS ARE PROJECTED. COLD FRONT CURRENTLY PUSHING THROUGH OUR FORECAST AREA AS DELINEATED BY A LINE OF INTENSIFYING CONVECTION. AVN APPEARS TO BE THE ONLY MODEL TO HAVE A DECENT HANDLE ON THIS EVENT. MESOETA SHOWS NO PRECIP UNTIL LATE THIS AFTERNOON FOR OUR FAR EASTERN COUNTIES. BOTH AVN AND MESOETA LEAVE A VERY SMALL QPF AFTER 00Z FOR THAT AREA. AM INCLINED AT THIS POINT TO LEAVE POPS OUT OF ALL AREAS...BUT WILL WAIT UNTIL ZONE ISSUANCE TO DECIDE FOR SURE. MODEL TIME-HEIGHT CROSS SECTIONS DEPICT VERY DRY AIR WITH GENERAL SUBSIDENCE ABOVE THE BOUNDARY LAYER FOR THE BALANCE OF THE FORECAST PERIOD. WRAP-AROUND MOISTURE FROM UPPER LOW IS PROJECTED TO REMAIN NORTH OF OUR FORECAST AREA. A FEW CLOUDS MAY LINGER IN OUR NORTHERN COUNTIES INTO EARLY MONDAY. MAV AND FWC GUIDANCE TEMPS ARE IN GENERAL AGREEMENT. WILL USE A BLEND OF THE TWO WHERE DIFFERENCES OCCUR. EXTENDED...MEDIUM RANGE MODELS GENERALLY AGREE THAT UPPER TROUGH WILL MOVE OFF THE EASTERN SEABOARD AND UPPER RIDGE WILL BUILD INTO THE SOUTHEAST DURING THE PERIOD. SUBTLE DIFFERENCES IN THE MODEL SOLUTIONS INTRODUCE UNCERTAINTY LATER IN THE EXTENDED PERIOD. MRF SUGGESTS THAT CONVECTION AROUND THE PERIPHERY OF THE SOUTHEASTERN RIDGE WILL TRACK VERY NEAR EASTERN KENTUCKY. THE CANADIAN GEM PROJECTS THAT THESE FEATURES WILL TRACK MUCH FARTHER NORTH. BASED ON THE GENERAL PLACEMENT OF THE UPPER RIDGE BY THE MODELS...TEND TO FAVOR THE CANADIAN GEM AND WILL KEEP FAR EXTENDED DRY AT THIS TIME. HOWEVER BASED ON THE MOST RECENT AVN RUN...AM RELUCTANT TO REMOVE MENTION OF PRECIP ON WEDNESDAY. TEMPS WILL GENERALLY BE ABOVE CLIMATOLOGY THROUGH THE EXTENDED PERIOD. .JKL...NONE. LCM
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.